MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE
Model Number 657312S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
When inserting the locking screw (657312s) into the plate ((b)(4)), a thin metal piece was generated.It has been removed and no longer remains in the body.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the screw as well as some metal abrasion / swarf was returned.The damage of the screw thread is clearly visible, the metal abrasion has come of the entire middle section of the screw thread.A close up (taken by the microscope) clearly indicates that the screw had been inserted on an angle from the start, as the metal swarf was getting from thin to thick as the screw was inserted further till the final breakage clearly proves that as well.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by an inadequate applied angle during screw insertion.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
When inserting the locking screw (657312s) into the plate (4020903s), a thin metal piece was generated.It has been removed and no longer remains in the body.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9614115
Report Number0008031020-2020-00112
Device Sequence Number14057648
Product Code HRS
UDI-Device Identifier07613327086829
UDI-Public07613327086829
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number657312S
Device Catalogue Number657312S
Device Lot NumberD50232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 12/25/2019
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1